Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Brüdern, Jörg / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Neeb, Karl-Hermann / Noguchi, Junjiro / Shahidi, Freydoon / Sogge, Christopher D. / Wienhard, Anna

6 Issues per year


IMPACT FACTOR 2016: 0.755
5-year IMPACT FACTOR: 0.789

CiteScore 2016: 0.67

SCImago Journal Rank (SJR) 2016: 1.000
Source Normalized Impact per Paper (SNIP) 2016: 1.168

Mathematical Citation Quotient (MCQ) 2016: 0.75

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 29, Issue 1 (Jan 2017)

Issues

Products of vector valued Eisenstein series

Martin Westerholt-Raum
  • Corresponding author
  • Institutionen för Matematiska vetenskaper, Chalmers tekniska högskolan och Göteborgs universitet, SE-412 96 Göteborg, Sweden
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2016-05-12 | DOI: https://doi.org/10.1515/forum-2014-0198

Abstract

We prove that products of at most two vector valued Eisenstein series that originate in level 1 span all spaces of cusp forms for congruence subgroups. This can be viewed as an analogue in the level aspect to a result that goes back to Rankin, and Kohnen and Zagier, which focuses on the weight aspect. The main feature of the proof are vector valued Hecke operators. We recover several classical constructions from them, including classical Hecke operators, Atkin–Lehner involutions, and oldforms. As a corollary to our main theorem, we obtain a vanishing condition for modular forms reminiscent of period relations deduced by Kohnen and Zagier in the context their previously mentioned result.

Keywords: Vector valued Hecke operators; period relations; cusp expansions of modular forms

MSC 2010: 11F11; 11F67

References

  • [1]

    Andrews G. E., A general theory of identities of the Rogers–Ramanujan type, Bull. Amer. Math. Soc. 80 (1974), 1033–1052. Google Scholar

  • [2]

    Borcherds R. E., Automorphic forms with singularities on Grassmannians, Invent. Math. 132 (1998), no. 3, 491–562. Google Scholar

  • [3]

    Borisov L. A. and Gunnells P. E., Toric modular forms and nonvanishing of L-functions, J. Reine Angew. Math. 539 (2001), 149–165. Google Scholar

  • [4]

    Borisov L. A. and Gunnells P. E., Toric modular forms of higher weight, J. Reine Angew. Math. 560 (2003), 43–64. Google Scholar

  • [5]

    Bruinier J. H., Borcherds Products on O(2,l) and Chern Classes of Heegner Divisors, Lecture Notes in Math. 1780, Springer, Berlin, 2002. Google Scholar

  • [6]

    Bruinier J. H., On the converse theorem for Borcherds products, J. Algebra 397 (2014), 315–342. Google Scholar

  • [7]

    Bruinier J. H. and Funke J., On two geometric theta lifts, Duke Math. J. 125 (2004), no. 1, 45–90. Google Scholar

  • [8]

    Bruinier J. H. and Stein O., The Weil representation and Hecke operators for vector valued modular forms, Math. Z. 264 (2010), no. 2, 249–270. Google Scholar

  • [9]

    Cremona J. E., Algorithms for Modular Elliptic Curves, 2nd ed., Cambridge University Press, Cambridge, 1997. Google Scholar

  • [10]

    Dickson M. and Neururer M., Spaces generated by products of Eisenstein series, preprint 2016, http://arxiv.org/abs/1603.00774.

  • [11]

    Duke W., When is the product of two Hecke eigenforms an eigenform?, Number Theory in Progress. Volume 2: Elementary and Analytic Number Theory (Zakopane 1997), de Gruyter, Berlin (1999), 2737–741. Google Scholar

  • [12]

    Edixhoven B. and Couveignes J.-M., Computational Aspects of Modular Forms and Galois Representations, Ann. of Math. Stud. 176, Princeton University Press, Princeton, 2011. Google Scholar

  • [13]

    Holt D. F., Eick B. and O’Brien E. A., Handbook of Computational Group Theory, Discrete Math. Appl. (Boca Raton), Chapman & Hall/CRC, Boca Raton, 2005. Google Scholar

  • [14]

    Imamoḡlu Ö. and Kohnen W., Representations of integers as sums of an even number of squares, Math. Ann. 333 (2005), no. 4, 815–829. Google Scholar

  • [15]

    Kohnen W. and Martin Y., Products of two Eisenstein series and spaces of cusp forms of prime level, J. Ramanujan Math. Soc. 23 (2008), no. 4, 337–356. Google Scholar

  • [16]

    Kohnen W. and Zagier D. B., Modular forms with rational periods, Modular Forms (Durham, 1983), Ellis Horwood Ser. Math. Appl., Ellis Horwood, Chichester (1984), 197–249. Google Scholar

  • [17]

    Manin Y. I., Parabolic points and zeta functions of modular curves, Izv. Akad. Nauk SSSR Ser. Mat. 36 (1972), 19–66. Google Scholar

  • [18]

    Miyake T., Modular Forms, Springer Monogr. Math., Springer, Berlin, 1989. Google Scholar

  • [19]

    Paşol V. and Popa A. A., Modular forms and period polynomials, Proc. Lond. Math. Soc. (3) 107 (2013), no. 4, 713–743. Google Scholar

  • [20]

    Rankin R. A., The scalar product of modular forms, Proc. Lond. Math. Soc. (3) 2 (1952), 198–217. Google Scholar

  • [21]

    Raum M., Computing Genus 1 Jacobi Forms, Math. Comp. 85 (2016), no. 298, 931–960. Google Scholar

  • [22]

    Scheithauer N. R., Some constructions of modular forms for the Weil representation of SL(2,), Nagoya Math. J. 220 (2015), 1–43. Google Scholar

  • [23]

    Shimura G., On modular forms of half integral weight, Ann. of Math. (2) 97 (1973), 440–481. Google Scholar

  • [24]

    Silberger A. J., PGL2 Over the p-Adics: Its Representations, Spherical Functions, and Fourier Analysis, Lecture Notes in Math. 166, Springer, Berlin, 1970. Google Scholar

  • [25]

    Skoruppa N.-P., A quick combinatorial proof of Eisenstein series identities, J. Number Theory 43 (1993), no. 1, 68–73. Google Scholar

  • [26]

    Stein W., Modular Forms, a Computational Approach, Grad. Stud. Math. 79, American Mathematical Society, Providence, 2007. Google Scholar

  • [27]

    Stein W., Sage Mathematics Software (Version 6.3), The Sage Development Team, 2014. http://www.sagemath.org.

  • [28]

    Waldspurger J.-L., Sur les coefficients de Fourier des formes modulaires de poids demi-entier, J. Math. Pures Appl. (9) 60 (1981), no. 4, 375–484. Google Scholar

  • [29]

    Weisinger J., Some results on classical Eisenstein series and modular forms over function fields, Ph.D. thesis, Harvard University, Harvard, 1977. Google Scholar

About the article


Received: 2014-11-14

Revised: 2016-01-07

Published Online: 2016-05-12

Published in Print: 2017-01-01


The author thanks the Max Planck Institute for Mathematics for their hospitality. The paper was partially written, while he was supported by the ETH Zurich Postdoctoral Fellowship Program and by the Marie Curie Actions for People COFUND Program.


Citation Information: Forum Mathematicum, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2014-0198.

Export Citation

© 2017 by De Gruyter. Copyright Clearance Center

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Yingkun Li
Mathematische Annalen, 2017, Volume 368, Number 1-2, Page 317

Comments (0)

Please log in or register to comment.
Log in